On 28 Feb, 2010 I had unprotected anal sex with a guy of unknown status. I was the 'bottom'. It would have lasted 95% accurate so I have been taking comfort from this.
However in the last week I noticed for the first time that my tounge has an off white furry appearance which does not seem to scrape off. I have been on these antibiotics lately: Amoxicillin (for 3 weeks prescribed by my dentist who I saw about a month ago and who did not mention anything about my tounge) and Sulfamethoxazole (for 1 week prescribed by my GP). There was a 1 week overlap where I was taking both antibiotics concurrently. I have not taken any antibiotics now for about 4 days. I spoke to my GP about this as I had a bad reaction to the Sulfamethoxazole which included headaches, upset stomach and a rash on my neck whilst taking this antibiotic. He didn't seem concerned and said although my white tounge could indicate HIV, this is unlikely given my recent negative test result.
So my questions really are as follows:
1. Should I be concerned about my white tounge?
2. Would an oral cancer test (sort of like mouthwash) taken 2 days before the OraQuick test impact the accuracy of the result?
3. What is the probablity that my 90 day test will be positive?
Apologies for the essay, but I wanted to be thorough. Thanks!
I glanced at your post on the HIV Prevention Community. There is little chance that you acquired HIV from the risky encounter you describe. A 7.5 week test would detect 99% of HIV infections acquired 7.5 weeks earlier, and if your symptoms at 4 weeks had been due to HIV, your test would have certainly been positive at 7.5 weeks.
As for the white material on your tongue, I would not be at all surprised if this was a Candida infection (thrush). Taking antibiotics tends to kill off the normal bacterial in the mouth (or vaginal for women) thereby greatly increasing the risk of thrush.
As for your specific questions:
1. No. Stopping antibiotics should help. If that does not take care of the problem thrush is easily treated - ask your doctor.
2. No, this would have no effect on your OraQuick result.
3. Very, very low- close to zero.
Sorry Doc. I appear to have had some technical problems posting my question. I guess I exceeded the word limit. Perhaps you can check out my original post in the community foum for the background facts plus the paragraph above on my white tougne issue?
Thanks for the reassurance. To close this out I wanted to let you know that my OraQuick Advance Rapid HIV 1/2 test at 88 days was negative. Although the clinic (in Houston) said I should repeat the test again at 6 months to be absolutely certain!
Whilst I am confident with the 88 day result, I was hoping for the avoidance of doubt you could answer one further question for me. Is there anything that would affect the accuracy of this test? I had my wisdom teeth removed about 3 days before taking this test and was taking a variety of antibiotics, pain meds and using an oral rinse (Peridex) at the time of the test. Although I did not use the rinse the morning of the test. Would any of these 'supress' the HIV antibodies giving a false negative result?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.